Thunderstorm Wind, Osage
- When
- June 12, 7:40 AM CST
- Where
- Osage County, Pawhuska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.670, -96.330
A thunderstorm wind gust of 60 miles an hour was reported by amateur radio.
Thunderstorms primarily producing a swath of damaging winds occurred across eastern Oklahoma during the morning and early afternoon hours of the 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms primarily producing a swath of damaging winds occurred across eastern Oklahoma during the morning and early afternoon hours of the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 7:09 AM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 809 AM CDT FRI JUN 12 2009 .DISCUSSION... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT. ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING. MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT FRI JUN 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS... MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA... WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Tulsa radar (KINX), 88 km away, was scanning. The volume nearest the first event began at 13:39 UTC.
19 thunderstorm wind, 6 hail. Local standard time, as filed.
A thunderstorm wind gust of 60 miles an hour was reported by amateur radio.
Thunderstorm winds estimated at 70 mph snapped large tree limbs. Report relayed by NSSL through the SHAVE project.
Thunderstorm winds estimated at 70 mph blew down numerous large tree limbs. Relayed by NSSL through the SHAVE project.
Thunderstorm winds estimated at 80 miles an hour blew shingles off the roof of a home.
The public reported a 60 mile an hour wind gust near Sperry.
Thunderstorm winds estimated at 60 miles an hour blew down a tree.
A 60 mile an hour wind gust from a thunderstorm was reported by amateur radio at 31st Street South and 145th East Avenue.
Thunderstorm winds measured at 80 miles an hour blew down trees and power lines.
The Oklahoma mesonet site near Claremore recorded a 61 mile an hour wind gust.
The Oklahoma mesonet site near Inola recorded a 85 mile an hour wind gust.
A wind gust of 70 miles an hour was estimated by a storm chaser. The wind blew down large tree limbs.
Thunderstorm winds estimated at 80 miles an hour blew a porch off a house. Trees were also blown down.
Thunderstorm winds estimated at 70 miles an hour blew several trees down.
Thunderstorm winds estimated at 70 miles an hour blew down a tree. As the tree fell, it injured a woman.
A 60 mile an hour wind gust from a thunderstorm was reported by an emergency manager.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Thunderstorm winds estimated at 80 miles an hour blew out windows and damaged roofs.
Thunderstorm wind estimated at 60 miles an hour blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182899, 186108, 186115, 182900, 182902, 182905, 182906, 182907, 182908, 182910, 182912, 182913, 182914, 182915, 182916, 182918, 182919, 182920, 182923, 182927, 182925, 185959, 182931, 182932, 182934.